MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK FENESTRATED BIPOLAR FORCEPS
Model Number 476205-17
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the da vinci product to perform failure analysis.Failure analysis found the primary failure of instrument grip tips broken to be related to the customer reported complaint.The instrument was found to have a broken grip at the grip base.A piece approximately 14.91mm x 4.99mm was found to be broken off.The broken piece was not returned with the instrument.Further inspection of the returned instrument found no additional damage or abnormalities.The probable root cause of broken instrument grips tips attributed to damage from applying excess force on the distal end of the instrument during handling, insertion, usage, or removal.
 
Event or Problem Description
It was reported that during central processing, it was noted that the grasping tip was broken.There was no report of patient involvement or reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the initial reporter said there was no reports of fragment fall on the patient.The issue was identified during central processing and reported.

Brand Name
FORCE FEEDBACK
Common Device Name
FORCE FEEDBACK FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23825196
Report Number2955842-2025-48806
Device Sequence Number5067600
Product Code NAY
UDI-Device Identifier00886874125588
UDI-Public(01)00886874125588(10)U10250616
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K243641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number476205-17
Device Catalogue Number476205
Device Lot NumberU10250616 0047
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2025
Initial Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown